Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Neurology. 1993 Jun;43(6):1105-6.

Acetazolamide-induced nephrolithiasis: implications for treatment of neuromuscular disorders.

Author information

  • 1Neuromuscular Disease Center, University of Rochester School of Medicine and Dentistry, NY 14642.

Abstract

Carbonic anhydrase inhibitors can cause nephrolithiasis. We studied 20 patients receiving long-term carbonic anhydrase inhibitor treatment for periodic paralysis and myotonia. Three patients on acetazolamide (15%) developed renal calculi. Extracorporeal lithotripsy successfully removed a renal calculus in one patient and surgery removed a staghorn calculus in another, permitting continued treatment. Renal function remained normal in all patients. Nephrolithiasis is a complication of acetazolamide but does not preclude its use.

PMID:
8170551
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk